Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Decomposable tensors as a quadratic variety


Author: Robert Grone
Journal: Proc. Amer. Math. Soc. 64 (1977), 227-230
MSC: Primary 14M15; Secondary 15A69
MathSciNet review: 0472853
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ {V_i}$ be a finite dimensional vector space over a field F for each $ i = 1,2, \ldots ,m$, and let z be a tensor in $ {V_1} \otimes \cdots \otimes {V_m}$. In this paper a set of homogeneous quadratic polynomials in the coordinates of z is exhibited for which the associated variety is the set of decomposable tensors. In addition, a question concerning the maximal tensor rank in such a situation is answered, and an application to other symmetry classes of tensors is cited.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 14M15, 15A69

Retrieve articles in all journals with MSC: 14M15, 15A69


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1977-0472853-X
PII: S 0002-9939(1977)0472853-X
Keywords: Decomposable tensor, quadratic variety, quadratic Plücker relation, tensor rank
Article copyright: © Copyright 1977 American Mathematical Society